Gradient flows in asymmetric metric spaces

I V Chenchiah, M O Rieger, J Zimmer

Research output: Contribution to journalArticle

6 Citations (Scopus)
69 Downloads (Pure)

Abstract

This article is concerned with gradient flows in asymmetric metric spaces, that is, spaces with a topology induced by an asymmetric metric. Such an asymmetry appears naturally in many applications, e.g., in mathematical models for materials with hysteresis. A framework of asymmetric gradient flows is established under the assumption that the metric is weakly lower-semicontinuous in the second argument (and not necessarily on the first), and an existence theorem for gradient flows defined on an asymmetric metric space is given. (C) 2009 Elsevier Ltd. All rights reserved.
Original languageEnglish
Pages (from-to)5820-5834
Number of pages15
JournalNonlinear Analysis: Theory Methods & Applications
Volume71
Issue number11
DOIs
Publication statusPublished - 2009

Fingerprint

Gradient Flow
Metric space
Hysteresis
Topology
Mathematical models
Metric
Lower Semicontinuous
Existence Theorem
Asymmetry
Mathematical Model

Cite this

Gradient flows in asymmetric metric spaces. / Chenchiah, I V; Rieger, M O; Zimmer, J.

In: Nonlinear Analysis: Theory Methods & Applications, Vol. 71, No. 11, 2009, p. 5820-5834.

Research output: Contribution to journalArticle

Chenchiah, I V ; Rieger, M O ; Zimmer, J. / Gradient flows in asymmetric metric spaces. In: Nonlinear Analysis: Theory Methods & Applications. 2009 ; Vol. 71, No. 11. pp. 5820-5834.
@article{94ffa62688ca4213ba8c67d930a9a470,
title = "Gradient flows in asymmetric metric spaces",
abstract = "This article is concerned with gradient flows in asymmetric metric spaces, that is, spaces with a topology induced by an asymmetric metric. Such an asymmetry appears naturally in many applications, e.g., in mathematical models for materials with hysteresis. A framework of asymmetric gradient flows is established under the assumption that the metric is weakly lower-semicontinuous in the second argument (and not necessarily on the first), and an existence theorem for gradient flows defined on an asymmetric metric space is given. (C) 2009 Elsevier Ltd. All rights reserved.",
author = "Chenchiah, {I V} and Rieger, {M O} and J Zimmer",
year = "2009",
doi = "10.1016/j.na.2009.05.006",
language = "English",
volume = "71",
pages = "5820--5834",
journal = "Nonlinear Analysis: Theory Methods & Applications",
issn = "0362-546X",
publisher = "Elsevier",
number = "11",

}

TY - JOUR

T1 - Gradient flows in asymmetric metric spaces

AU - Chenchiah, I V

AU - Rieger, M O

AU - Zimmer, J

PY - 2009

Y1 - 2009

N2 - This article is concerned with gradient flows in asymmetric metric spaces, that is, spaces with a topology induced by an asymmetric metric. Such an asymmetry appears naturally in many applications, e.g., in mathematical models for materials with hysteresis. A framework of asymmetric gradient flows is established under the assumption that the metric is weakly lower-semicontinuous in the second argument (and not necessarily on the first), and an existence theorem for gradient flows defined on an asymmetric metric space is given. (C) 2009 Elsevier Ltd. All rights reserved.

AB - This article is concerned with gradient flows in asymmetric metric spaces, that is, spaces with a topology induced by an asymmetric metric. Such an asymmetry appears naturally in many applications, e.g., in mathematical models for materials with hysteresis. A framework of asymmetric gradient flows is established under the assumption that the metric is weakly lower-semicontinuous in the second argument (and not necessarily on the first), and an existence theorem for gradient flows defined on an asymmetric metric space is given. (C) 2009 Elsevier Ltd. All rights reserved.

UR - http://www.scopus.com/inward/record.url?scp=68349084635&partnerID=8YFLogxK

UR - http://dx.doi.org/10.1016/j.na.2009.05.006

U2 - 10.1016/j.na.2009.05.006

DO - 10.1016/j.na.2009.05.006

M3 - Article

VL - 71

SP - 5820

EP - 5834

JO - Nonlinear Analysis: Theory Methods & Applications

JF - Nonlinear Analysis: Theory Methods & Applications

SN - 0362-546X

IS - 11

ER -